I had Juvederm voluma X injections in July 2015, and it's moved down from my cheeks. What can be done?

I had injections done in July 2015 and it seems to have moved down from my cheeks and flatten out some. Is there anything that can be done? I hate to put more money into a product that doesn't seem to be working for me.

Doctor Answers 7

Voluma and Injections

I have not seen a case of the product migrating in the way that you describe.  The best advice would be to return to your treating physician to evaluate the situation and see if more product needs to be injected or if Vitrase needs to be injected to dissolve the product.  Best, Dr. Green


New York Dermatologist
5.0 out of 5 stars 78 reviews

Migration of Voluma

It is somewhat unlikely that the product itself has migrated. However if you have concerns about your aesthetic appearance, I would visit the physician who injected you and reevaluate your status to see what may be causing the perception you have about changes in facial contour. Best of luck.

Brian Biesman, MD
Nashville Oculoplastic Surgeon
4.8 out of 5 stars 41 reviews

Voluma unlikely to migrate

Hello,
It is difficult to make an assessment without pictures but it is unlikely that Voluma has migrated downward.  More likely the filler is slowly dissolving returning your appearance to its more natural state.  This frequently is perceived as a deflated look since you have grown accustomed to looking at a filled face.  In the trials an average of 6cc's were injected into patients giving them sustained effects for 18-24 months.  If you have only received 1-2cc's, there is a good chance that some of that filler may be dissolving.  If in fact, it is determined that the filler has migrated, hyaluronidase can be injected to dissolve the remaining filler. 

Payman Kosari, MD, FAAD
Dermatology, Laser and Vein Specialists
Charlotte, NC
 

Payman Kosari, MD, FAAD
Charlotte Dermatologic Surgeon
5.0 out of 5 stars 23 reviews

Juvederm and Swelling/Migration -- Reverse With Hyaluornidase

if you are unhappy with the Juvederm you should have it reversed. It is very rare that it "moves" down the cheek to another area. I suggest a formal consultation.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 196 reviews

I had Juvederm voluma X injections in July 2015, and it's moved down from my cheeks. What can be done?

Hi, you may consider going back to the MD that performed the HA injections and request they dissolve the filler using hyaluronidase.  I prefer Restylane Lyft and have not seen this migrate.  Hope this helps.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.6 out of 5 stars 25 reviews

Voluma Migration in Cheeks

Thank you for voicing your concern.  While anything is possible, it is unlikely to have delayed migration of Voluma after 6 months.  When properly placed, #Voluma lasts for two years or longer.  

Please visit your dermatologist or plastic surgeon who initially injected the Voluma.  Ask to review your initial photos and your follow up photos at two to three weeks.  Ask your physician to take photos during your visit to compare with those initial images. 

Best of luck,
Suneel Chilukuri, M.D.
Houston, TX

Suneel Chilukuri, MD
Houston Dermatologic Surgeon
5.0 out of 5 stars 31 reviews

I had Juvederm voluma X injections in July 2015, and it's moved down from my cheeks. What can be done?

Without pictures is impossible to give you an expert opinion about your concern. I suggest that you continue the line of communication open with your physician, visit him/her and see if there is something that needs to be done. There have been reports of HA migration. I think that an evaluation is in order.

Hope this helps,
Dr. Gus Diaz

Gustavo A. Diaz, MD
Charlotte Facial Plastic Surgeon
4.7 out of 5 stars 15 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.